Drug overdose simply means consuming drugs more than the usual amount. It is a harmful practice and should be avoided at all costs. Overdosing on drugs or alcohol poses life threats by causing physical and psychological effects. If you find anyone who has overdosed, immediately call 911 as they will be in urgent need of medical help.
Symptoms of Drug Overdose
Drug overdose shows various symptoms depending on the type and extent of drug use. Every drug will have slightly unique symptoms, however, there are some common ones which everyone needs to know of. Being familiar with these common symptoms can be helpful.
- Vomiting and Nausea
These are two of the most common symptoms among all the drugs. Vomiting usually occurs when the body is no longer able to take the substances anymore and rejects them. If these symptoms prevail, immediately consult a medical professional before it becomes severe.
- Complications in Breathing
It occurs mainly after the consumption of depressant, stimulant or inhalant drugs. During these complications, a person usually experiences uncontrolled or irregular breathing. If this is observed in anyone, waste no time and call a doctor.
- Getting Unconscious
Anyone who has overdosed might begin to feel a sort of drowsiness and becomes unconscious. They might mistake this incident for falling asleep but this isn’t as simple as it seems. If left unconscious for a longer time, that person can go into a coma or even die.
Arrhythmia or irregular heartbeat. Is another common symptom of drug overdose. It increases the heart rate and causes chest pains. Such symptoms if observed in anyone should immediately be reported to a doctor.
Tremors are irregular shaking of the body which is totally out of the individual’s control. It mainly occurs after overdosing on stimulants. If tremors aren’t treated on time, it can lead to seizures or even death.
- Sweaty Skin
Sweaty skin may not seem to be a serious issue but it could lead to other problems like fluctuated heart beat. It will happen after a drug overdose and indicates a serious health issue.
What To Do If You Spot These Symptoms In Anyone?
The first step after noticing drug overdose symptoms is to call medical help (911). While the help arrives, keep the person under your observation and make sure that they remain awake and conscious. Roll them to the side if you feel there are chances of vomiting.
Once the help arrives, be honest and reveal all the information about the person you have related to their addiction and other health related issues. This helps the doctors to treat them properly.
Skyward Treatment center is always there to help you or your loved ones suffering from addiction. Once out of the risk of overdose, they can always visit our treatment center to cure their addiction.